Connect
MJA
MJA

Cholestasis associated with the use of pravastatin sodium

Robert G Batey and Michelle Harvey
Med J Aust 2002; 176 (11): 561.
Published online: 3 June 2002

To the Editor: Hydroxymethylglutaryl coenzyme-A (HMG Co-A) reductase inhibitors (or statins) are widely prescribed, and any class-specific side effect has the potential to affect many thousands of patients. The statin drugs are well recognised as a cause of mild and usually transient hepatitis.1-3 Cholestatic liver injury has been reported with simvastatin4 and atorvastatin,5 but pravastatin has only been implicated as a cause in one report.6

  • Robert G Batey
  • Michelle Harvey



Author

remove_circle_outline Delete Author
add_circle_outline Add Author

Comment
Do you have any competing interests to declare? *

I/we agree to assign copyright to the Medical Journal of Australia and agree to the Conditions of publication *
I/we agree to the Terms of use of the Medical Journal of Australia *
Email me when people comment on this article

Responses are now closed for this article.